MAUDE Adverse Event Report: RTI SURGICAL 1.7MM CABLE WITH CRIMP 750MM-STERILE; CERCLAGE, FIXATION

RTI SURGICAL 1.7MM CABLE WITH CRIMP 750MM-STERILE; CERCLAGE, FIXATION
Model Number 298.801.01S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the cable tensioner is badly frayed, after cutting the cable loose from the patient and it frayed and got stuck in the tensioner.It is unknown if there was a surgical delay reported.The procedure outcome was unknown.There was no damage to the patient.This report is for one (1) 1.7mm cable with crimp 750mm-sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: device history record (dhr) review could not be complete as the lot is unknown for the the 1.7mm cable with crimp 750mm-sterile (part 298.801.01s).Note: the complaint device was evaluated and investigated by the manufacturer/supplier: rti (b)(4)).Flow: device interaction/functional.Visual inspection: visual inspection by rti revealed that the 1.7mm cable with crimp 750mm-sterile was returned stuck in the tensioner.The tensioner was disassembled to allow removable of the frayed cable.Functional testing: the tensioner was disassembled and the cable was removed.A dimensional inspection was not performed as the cable was frayed which is a post manufacturing damage.Document/specification review: current drawing was reviewed.Lot number of the cable is unknown therefore manufactured drawing could not be reviewed.No design issues or discrepancies were identified during review.Conclusion: the complaint was confirmed during investigation as the as received condition of device showed the frayed cable stuck inside the tensioner and unable to disassemble.No definitive root cause could be attributed based on the information received but it is likely that device's failure occurred.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.7MM CABLE WITH CRIMP 750MM-STERILE
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
MDR Report Key10553720
Report Number1833824-2020-00070
Device Sequence Number19717511
Product Code JDQ
UDI-Device Identifier10886982182500
UDI-Public10886982182500
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K992616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number298.801.01S
Device Catalogue Number298.801.01S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/14/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE TENSIONER.